Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 22, 2012, 1:15 AM EDT for Murray County, Georgia. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2012, 1:15 AM EDT (05:15 UTC)
- Expired
- Jun 22, 2012, 2:15 AM EDT
- In force
- 60 min
- Issued by
- NWS Atlanta, GA
County Murray County, GA
The radar
The Northeast Alabama radar (KHTX), 126 km from the middle of the area, began a volume at 05:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 5.3 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -343 J/kg
- Mixed-layer LCL
- 1936 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
833
WWUS82 KFFC 220515
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
115 AM EDT FRI JUN 22 2012
GAZ005-006-220615-
115 AM EDT FRI JUN 22 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN MURRAY AND FANNIN
COUNTIES UNTIL 215 AM EDT...
AT 109 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW STRONG THUNDERSTORMS FROM CRANDALL TO CISCO...LAKE CONASAUGA
AND THE COHUTTA WILDERNESS...MOVING SOUTH AT 5 MPH.
RUNOFF FROM THESE STORMS MAY CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS ACROSS PORTIONS OF NORTHERN MURRAY AND WESTERN FANNIN
COUNTIES...INCLUDING AREAS IN AND AROUND THE COHUTTA WILDERNESS...
SUMAC...CISCO...GREGORY...TENNGA...CRANDALL...CONASAUGA LAKE AND
ETON. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF
CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3500 8452 3485 8457 3485 8461 3482 8459
3478 8464 3478 8483 3485 8484 3487 8482
3489 8484 3495 8483 3499 8481
TIME...MOT...LOC 0513Z 353DEG 4KT 3490 8471
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 21, 10:00 PM EDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jun 21, 10:00 PM EDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1000 PM EDT THU JUN 21 2012 .UPDATE... NO CHANGES PLANNED AT THIS TIME. ISOLATED THUNDERSTORMS JUST ON THE TENNESSEE SIDE OF THE GEORGIA/TENNESSEE LINE ARE BEING MONITORED IN CASE WE MAY NEED TO ADD A SLIGHT CHANCE TO THE EXTREME NORTHERN ZONES. 41 .PREVIOUS... .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... CURRENT RADAR LOOP SHOWS SOME ISOLATED SHOWERS ACROSS THE NORTH CAROLINA MOUNTAINS AND FAR N GA. THERE IS A GOOD DEAL OF MOISTURE IN THE ATMOSPHERE...BUT THE HIGH PRESSURE RIDGE OVER THE AREA IS NOT ALLOWING ANY OF THE CU OUT THERE TO DEVELOP INTO ANYTHING FURTHER. THIS RIDGE IS EXPECTED TO WEAKEN SLIGHTLY TONIGHT AS NEXT FRONTAL SYSTEM MOVES CLOSER TO THE STATE FROM THE NW. THIS FRONT SWEEPS INTO N GA BY SAT MORNING..BUT THERE IS NOT MUCH MOISTURE ASSOCIATED WITH IT. EXPECTING JUST SOME ISOLATED SHOWERS AND THUNDERSTORMS ACROSS NORTH GA FRI. TEMPS WILL CONTINUE ON THE WARM SIDE WITH HIGHS MAINLY IN THE UPPER 80S TO MID 90S. 01 .LONG TERM /SATURDAY THROUGH THURSDAY/... NO MAJOR CHANGES TO THE LONG TERM... EXTENDED BEGINS WITH A WEAK COLD FRONT STATIONARY ACROSS THE AREA AS THE UPPER HIGH RETROGRADES TO OVER THE SOUTHERN PLAINS. HAVE CONTINUED SLIGHT CHANCE POPS ACROSS MOST OF THE AREA AS SUPPORT FOR PRECIP SEEMS LIMITED...WITH OCCLUDED SURFACE LOW WAY UP NORTH MOVING OFF THE CANADIAN COAST. TEMPERATURES CONTINUE TO INCREASE WITH MEX GUIDANCE AGAIN FLIRTING WITH 100 IN SOME LOCATIONS...BUT AGAIN HAVE PULLED BACK ON THIS BASED ON UNCERTAINTY AND INPUT FROM ENSEMBLE GUIDANCE. THE MORE INTERESTING PART OF THE EXTENDED IS WHAT HAPPENS WITH THE TROPICAL MOISTURE ACROSS THE GULF AND WESTERN CARIBBEAN. 12Z ECMWF...AND NOW THE NEW 00Z ECMWF...BOTH DEVELOP SOME SORT OF TROPICAL CYCLONE IN THE GULF LATE IN THE WEEKEND. BOTH RUNS STALL THE SYSTEM IN THE GULF FOR A COUPLE OF DAYS...AND THEN THE 00Z RUN KEEPS IT A LITTLE FURTHER SOUTH BUT STILL TAKES IT THROUGH NORTHERN FLORIDA /WHEREAS THE 12Z RUN YESTERDAY TOOK IT INTO SOUTHERN GEORGIA/. CONVERSELY...THE GFS IS A LITTLE DEEPER WITH THE UPPER TROUGH PROGGED TO SIT OVER SOUTHEAST CANADA AND NEW ENGLAND...AND THUS PUSHES THE TROPICAL MOISTURE INTO THE ATLANTIC...DEVELOPING IT INTO A CYCLONE THEREAFTER. THIS WILL ALL DEPEND ON THE STRENGTH OF THE UPPER TROUGH OVER THE EASTERN SEABOARD AS WELL AS HOW FAR WEST THE UPPER RIDGE RETROGRADES. WITH SUCH UNCERTAINTY SURROUNDING THIS SYSTEM...HAVE KEPT POPS AT 14 PERCENT FOR THE END OF THE EXTENDED...BUT THIS MAY CERTAINLY CHANGE DEPENDING ON WHAT FUTURE MODEL SOLUTIONS DEPICT. BOTH MODELS DO BRING THE LARGE TROUGH AXIS THROUGH SOMETIME NEXT WEEK...ALLOWING DRY CANADIAN SURFACE HIGH PRESSURE TO BEGIN RIDGING DOWN THE AREA. GFS HAS A PRETTY SHARP CONTRAST IN TEMPS FROM MONDAY THROUGH WEDNESDAY WITH A DECENT COOL DOWN /5-10 DEGREES ESPECIALLY NORTH/. EVEN MORE NOTABLE IS THE DRAMATIC DECREASE IN DEWPOINTS...WITH MEX AND GMOS BRINGING DEWPOINTS INTO THE 40S BY THE END OF THE EXTENDED /POSSIBLY 30S IN THE MOUNTAINS/. HAVE REFLECTED THIS TREND THROUGH THE EXTENDED GRIDS GIVEN THAT BOTH MODELS HAVE HAD A LITTLE MORE RUN-TO-RUN CONSISTENCY WITH THIS ASPECT OF THE FORECAST...AND WITH THE OVERALL GENERAL AGREEMENT IN MASS FIELDS. HOWEVER...SINCE IT IS SO FAR OUT...HAVE BACKED OFF SOMEWHAT ON THE STRENGTH OF THE COOLER/DRIER AIR MOVING IN. TDP/BDL && .AVIATION... 00Z UPDATE... VFR CONDITIONS EXPECTED TO CONTINUE. A FRONT WILL PUSH INTO NORTH GEORGIA AFTER 14Z FRIDAY AND MAY STALL IN THE AREA. LIGHT AND VARIABLE WINDS EXPECTED OVERNIGHT BECOMING LIGHT SOUTHWEST AFTER SUNRISE AND THEN EAST TO SOUTHEAST DURING THE AFTERNOON. WIND SPEEDS SHOULD STAY IN THE 5-10KT RANGE TOMORROW. ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS NORTH GEORGIA FRIDAY AFTERNOON BUT AT THIS TIME CONFIDENCE IS LOW ON WHICH TAF SITES MAY BE AFFECTED. //ATL CONFIDENCE...00Z UPDATE... MEDIUM ON WIND DIRECTION. OTHERWISE HIGH ON OTHER ELEMENTS. 41 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 68 94 67 93 / 5 20 10 20 ATLANTA 69 92 70 92 / 0 20 5 20 BLAIRSVILLE 62 89 65 87 / 10 40 20 20 CARTERSVILLE 64 94 64 92 / 5 30 10 20 COLUMBUS 69 94 70 95 / 0 5 5 20 GAINESVILLE 70 92 69 90 / 5 30 20 20 MACON 67 93 67 94 / 0 5 5 20 ROME 67 94 66 93 / 5 30 20 10 PEACHTREE CITY 63 92 63 92 / 0 5 5 20 VIDALIA 72 93 72 92 / 0 5 5 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....BDL AVIATION...01
Hazardous weather outlook, Jun 21, 4:15 AM EDT, 21 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 415 AM EDT THU JUN 21 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-221000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 415 AM EDT THU JUN 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS EXTREME NORTH GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... AN AREA OF HIGH PRESSURE IN THE WESTERN ATLANTIC WILL CONTINUE TO BRING A MOIST...SOUTHERLY FLOW TO THE AREA. THE HIGH WILL BEGIN SLIDING EAST AS A WEAK COLD FRONT APPROACHES THE SOUTHEAST TODAY AND TOMORROW. .PRIMARY HAZARDS... THE PRIMARY HAZARDS ASSOCIATED WITH ANY THUNDERSTORMS THAT DEVELOP WILL BE OCCASIONAL CLOUD-TO-GROUND LIGHTNING...GUSTY WINDS...AND LOCALLY HEAVY RAIN. THE BEST LOCATION FOR THUNDERSTORM DEVELOPMENT WILL BE GENERALLY NORTH OF A LINE FROM ROME TO CLEVELAND. .DISCUSSION... A WARM...MOIST AIRMASS REMAINS IN PLACE ACROSS THE SOUTHEAST. AS TEMPERATURES CLIMB THIS AFTERNOON AHEAD OF THE WEAK FRONT...CAPES ACROSS PORTIONS OF NORTH GEORGIA WILL INCREASE TO BETWEEN 500-1000 J/KG. THIS COMBINED WITH THE UPSLOPE FLOW FROM THE WINDS AROUND THE SURFACE HIGH PRESSURE WILL ALLOW THUNDERSTORMS TO DEVELOP ACROSS EXTREME NORTH GEORGIA THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTH GEORGIA ON FRIDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTH AND CENTRAL GEORGIA SATURDAY THROUGH MONDAY...AND A CHANCE OF THUNDERSTORMS ACROSS CENTRAL GEORGIA ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 22, 12:26 AM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1226 AM EDT FRI JUN 22 2012
GAZ004>006-220515-
1226 AM EDT FRI JUN 22 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHITFIELD...MURRAY
AND FANNIN COUNTIES UNTIL 115 AM EDT...
AT 1217 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
THUNDERSTORMS WITH HEAVY RAIN FROM AROUND DAWNVILLE TO CISCO...
TENNGA...CONASAUGA LAKE AND THE COHUTTA WILDERNESS. THESE
THUNDERSTORMS WERE NEARLY STATIONARY.
RUNOFF FROM THESE STORMS MAY CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS AND ROADS ACROSS PORTIONS OF NORTHERN WHITFIELD AND
MURRAY COUNTIES AND WESTERN AND NORTHERN FANNIN COUNTY...INCLUDING
AREAS AROUND EPWORTH...MCCAYSVILLE-COPPERHILL...HIGDON...COLWELL...
THE COHUTTA WILDERNESS...JONES MILL...CHATSWORTH...ETON...CONASAUGA
LAKE...CRANDALL...SUMAC...CISCO...GREGORY...TENNGA AND DAWNVILLE.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3491 8422 3485 8455 3485 8461 3484 8459
3483 8459 3477 8470 3473 8483 3478 8490
3497 8499 3499 8498 3500 8425
TIME...MOT...LOC 0422Z 049DEG 2KT 3494 8462Special weather statement, Jun 22, 1:15 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
115 AM EDT FRI JUN 22 2012
GAZ005-006-220615-
115 AM EDT FRI JUN 22 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN MURRAY AND FANNIN
COUNTIES UNTIL 215 AM EDT...
AT 109 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW STRONG THUNDERSTORMS FROM CRANDALL TO CISCO...LAKE CONASAUGA
AND THE COHUTTA WILDERNESS...MOVING SOUTH AT 5 MPH.
RUNOFF FROM THESE STORMS MAY CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS ACROSS PORTIONS OF NORTHERN MURRAY AND WESTERN FANNIN
COUNTIES...INCLUDING AREAS IN AND AROUND THE COHUTTA WILDERNESS...
SUMAC...CISCO...GREGORY...TENNGA...CRANDALL...CONASAUGA LAKE AND
ETON. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF
CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3500 8452 3485 8457 3485 8461 3482 8459
3478 8464 3478 8483 3485 8484 3487 8482
3489 8484 3495 8483 3499 8481
TIME...MOT...LOC 0513Z 353DEG 4KT 3490 8471The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 12:26 AM EDT | Special Weather Statement | FFC | Murray | 49 min |
| Jun 22, 4:05 PM EDT | Special Weather Statement | FFC | Dawson | 40 min |
| Jun 22, 5:50 PM EDT | Special Weather Statement | FFC | Towns | 40 min |
| Jun 22, 6:28 PM EDT | Special Weather Statement | FFC | White | 47 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.